(THUNDER BAY, ON) – It’s terribly sad when someone who struggles with substance abuse manages to get clean but then relapses and dies. It’s all too common for addicts to relapse after a substantial period of sobriety and use a little too much of the drug that their body is not used to, which causes them to overdose.
Friends and family are in mourning as Thunder Bay has lost yet another citizen to the opiate overdose epidemic which has the city deep in its grip.
The victim had been sober for quite a long time and had been improving his life. He relapsed, which ultimately cost him his life yesterday.
If you are going to use drugs, always use the buddy-system and ensure that you have narcan readily available. If someone is overdosing, call 911 right away and administer the narcan. Seconds could mean the difference between living and dying.
As overdoses keep piling up, fentanyl and purple down keeps being brought into our community, it leaves one wondering if this dangerous and deadly trend will ever reverse?
Get a free narcan kit from your local pharmacist. Call the Thunder Bay Counselling Centre if you want to explore options on how to get sober. Their number is 807-684-1880.
Citizen journalist born and raised in Thunder Bay, Ontario. I like pizza and reporting on concerning events that are in my home region, or that impact it. You can read more by clicking here.